Reaction to Blue tracer injection

sgamtd
sgamtd Member Posts: 124
edited March 2014 in Breast Cancer #1
Hello
Three weeks ago I had lumpectomy and node dissection, was given the tracer injection the day before surgery, it was injected 4 times around the nipple. A couple of days after the surgery I noticed the sites of the injections were red and swollen and by the end ot the week it was actually worse, and pained me more than the surgery site. I saw the surgeon 1 week post-op, and she said it just had to be a reaction to the dye/nuclear injections.
Now I am 3 weeks post-op and it is still swollen, lumpy and red, feels warm to the touch, and hurts when I move, walk etc. sometimes I get a shooting pain there as well.
The surgeon decided yesterday to prescribe antibiotic treatment and prednisone for it and I just started that today. I was on antibiotics for 10 days after surgery as well.
Has anyone else had any reaction to those injections ?
Thanks
sgamtd

Comments

  • NorcalJ
    NorcalJ Member Posts: 187
    Hi!

    I had the dye injected just before surgery and if I say it was "uncomfortable" it's waayy understated---painful was more like it. Probably the only reason I didn't have your type of reaction was because I had a mastectomy and they took all that nasty stuff with it!

    It does sound like a site reaction to the dye tho. The first antibiotic you took post-op was possibly not the right one for what you're experiencing now. If you do have an infection, it might be more sensitive to this antibiotic (I'm assuming it's a different one). Also, the prednisone will decrease the inflammation. I hope it's working.

    It's not bad enough that you've gotten the BC diagnosis, now you have a glitch in the healing process. I hope the new meds work out for you and solve the problem---but remember---in a month or so, this will seem like just a bad dream that didn't actually take as long as it feels right now!

    Good luck.
  • lanie940
    lanie940 Member Posts: 490
    NorcalJ said:

    Hi!

    I had the dye injected just before surgery and if I say it was "uncomfortable" it's waayy understated---painful was more like it. Probably the only reason I didn't have your type of reaction was because I had a mastectomy and they took all that nasty stuff with it!

    It does sound like a site reaction to the dye tho. The first antibiotic you took post-op was possibly not the right one for what you're experiencing now. If you do have an infection, it might be more sensitive to this antibiotic (I'm assuming it's a different one). Also, the prednisone will decrease the inflammation. I hope it's working.

    It's not bad enough that you've gotten the BC diagnosis, now you have a glitch in the healing process. I hope the new meds work out for you and solve the problem---but remember---in a month or so, this will seem like just a bad dream that didn't actually take as long as it feels right now!

    Good luck.

    I didn't really have a
    I didn't really have a reaction to the blue dye persay that I'm aware of, but after i was up and about after the surgery, I was belching and tasting a really weird medicinal taste possibly from the anestesia?
  • tgf
    tgf Member Posts: 950 Member
    lanie940 said:

    I didn't really have a
    I didn't really have a reaction to the blue dye persay that I'm aware of, but after i was up and about after the surgery, I was belching and tasting a really weird medicinal taste possibly from the anestesia?

    My reaction to the dye injection was ... screaming and squeezing the hand of the nurse so hard I honestly thought I'd broken some of her fingers. But ... immediately after the dye injection they numbed the boob to insert the "guide wire" ... and then I felt nothing. Only side effects were blue tinkle and poop for a couple of days :-)

    Hopefully your new prescription will help ...

    hugs.
    teena
  • survivorbc09
    survivorbc09 Member Posts: 4,374 Member
    tgf said:

    My reaction to the dye injection was ... screaming and squeezing the hand of the nurse so hard I honestly thought I'd broken some of her fingers. But ... immediately after the dye injection they numbed the boob to insert the "guide wire" ... and then I felt nothing. Only side effects were blue tinkle and poop for a couple of days :-)

    Hopefully your new prescription will help ...

    hugs.
    teena

    It sounds like an allergic
    It sounds like an allergic reaction. I hope the new medicine helps you.
  • carkris
    carkris Member Posts: 4,553 Member

    It sounds like an allergic
    It sounds like an allergic reaction. I hope the new medicine helps you.

    blue dye
    My surgeon does not use the blue dye -had a pt who reacted poorly was what she said , she did not elaborate. Used the other -7 injections into the breast, it was uncomfortable. but tolerated